Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 31, 2015, 11:53 AM CDT for Ochiltree County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2015, 11:53 AM CDT (16:53 UTC)
- Expired
- Jul 31, 2015, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 1:24 PM CDT | FLASH FLOOD | Perryton, TX | LOCAL LAW ENFORCEMENT REPORTED FLASH FLOOD IN PROGRESS ACROSS PERRYTON. ESTIMATED 1 TO 2 INCHES FELL IN A SHORT PERIOD OF TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WGUS54 KAMA 311653
FFWAMA
TXC357-312000-
/O.NEW.KAMA.FF.W.0024.150731T1653Z-150731T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CDT FRI JUL 31 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 300 PM CDT
* AT 1149 AM CDT...EMERGENCY MANAGEMENT REPORTED THUNDERSTORMS
CAUSING FLASH FLOODING IN PERRYTON WITH MULTIPLE ROADWAYS FLOODED IN
THE AREA. BETWEEN 1 TO 2 INCHES OF RAINFALL HAS OCCURRED IN THE
PERRYTON AREA WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE IN
ASSOCIATION WITH A LINE OF THUNDERSTORMS FROM FARNSWORTH TO PERRYTON
TO WOLF CREEK PARK. PLEASE ENSURE THAT YOU TAKE PRECAUTIONS TO
AVOID DRIVING THROUGH FLOODED ROADWAYS AS ONLY 6 INCHES OF WATER ON
THE ROAD CAN CAUSE YOUR VEHICLE TO FLOAT AWAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PERRYTON... WOLF CREEK PARK... WAKA...
FARNSWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3606 10108 3650 10108 3650 10106 3650 10054
3606 10055
$$
BIEDA2 follow-up statements
178
WGUS74 KAMA 311824
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUL 31 2015
TXC357-312000-
/O.CON.KAMA.FF.W.0024.000000T0000Z-150731T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OCHILTREE TX-
124 PM CDT FRI JUL 31 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OCHILTREE COUNTY UNTIL
300 PM CDT...
* AT 124 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN PROGRESS ACROSS THE PERRYTON AREA. AN ESTIMATED 1 TO 2
INCHES OF RAINFALL HAD FALLEN OVER THE LAST 3 HOURS WITH RAINFALL
ENDING IN THE LAST 15 MINUTES. WHILE PRECIPITATION MAY HAVE STOPPED
IN SOME AREAS...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PERRYTON... WOLF CREEK PARK... WAKA...
FARNSWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3606 10108 3650 10108 3650 10106 3650 10054
3606 10055
$$
BIEDA587
WGUS74 KAMA 311951
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT FRI JUL 31 2015
TXC357-312006-
/O.EXP.KAMA.FF.W.0024.000000T0000Z-150731T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OCHILTREE TX-
251 PM CDT FRI JUL 31 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OCHILTREE COUNTY
WILL BE ALLOWED TO EXPIRE AT 300 PM CDT...
LAW ENFORCEMENT HAS REPORTED THAT HEAVY RAIN HAS ENDED AND FLASH
FLOODING IS NO LONGER A CONCERN. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PERRYTON... WOLF CREEK PARK... WAKA...
FARNSWORTH...
LAT...LON 3606 10108 3650 10108 3650 10106 3650 10054
3606 10055
$$
BIEDAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:43 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 31, 11:43 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1143 AM CDT FRI JUL 31 2015
.UPDATE...
IMMEDIATE THREAT FOR FLOODING RAINS HAS SHIFTED FROM AMARILLO
AREA...WITH NORTH CENTRAL AND NORTHEAST PARTS OF FORECAST AREA NOW
BELOW STRONGER THUNDERSTORMS. HAVE MADE ADJUSTMENTS TO MAXIMUM
TEMPERATURE TODAY ACROSS PARTS OF PANHANDLES. WESTERN AND NORTH
CENTRAL SECTIONS HAVE BEEN LOWERED BY AROUND 10 DEGREES
FAHRENHEIT...WITH SMALLER ADJUSTMENTS ELSEWHERE. UPDATED TEXT
PRODUCTS WILL BE ISSUED SHORTLY.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 624 AM CDT FRI JUL 31 2015/
AVIATION...
THE COMBINATION OF CONVECTION AND PATCHY FOG WILL LEAD TO A LOW
CONFIDENCE 12Z TAF ISSUANCE. A LINE OF CONVECTION WHICH IS CURRENTLY
AFFECTING THE KDHT TERMINAL SHOULD CONTINUE A SLOW EASTWARD
PROGRESSION TO IMPACT KGUY AND POSSIBLY KAMA BEFORE 15Z. AS STRONGER
EMBEDDED STORMS MOVE OVER THE TERMINAL...WE COULD SEE PREVAILING
CONDITIONS BRIEFLY DROP TO IFR/LIFR. OUTSIDE OF THESE STRONGER STORMS
CONDITIONS HOVER RIGHT AROUND MVFR TO IFR DUE TO FLUCTUATING
VISIBILITIES. WHILE ON THE TOPIC OF VISIBILITIES...PATCHY FOG HAS
DEVELOPED OUT AHEAD OF THE WESTERN CLUSTER OF STORMS. THIS HAS
ALLOWED VISIBILITIES AT KAMA DROP TO A HALF MILE OVER THE PAST HOUR.
THIS WILL LIKELY BE A BRIEF OCCURRENCE AS VISIBILITIES SHOULD IMPROVE
AS THE OUTFLOW FROM THE WESTERN CLUSTER MOVES ACROSS THE TERMINAL.
THE COMBINATION OF FOG AND CONVECTION SHOULD DIMINISH AT THE
TERMINALS AROUND THE MIDDLE OF THE DAY TO ALLOW CONDITIONS TO IMPROVE
BACK TO VFR. THIS IMPROVEMENT WILL BE SHORT LIVED AS ADDITIONAL
CONVECTION IS EXPECTED THIS AFTERNOON/OVERNIGHT. PREVAILING
CONDITIONS WILL DEPEND GREATLY ON THE LOCATION OF THE EMBEDDED STORMS
SO EXPECT ADJUSTMENTS BY LATER ISSUANCE.
PREV DISCUSSION... /ISSUED 452 AM CDT FRI JUL 31 2015/
DISCUSSION...
SCATTERED THUNDERSTORMS ACROSS THE OKLAHOMA AND WESTERN TEXAS
PANHANDLES THIS MORNING ARE SLOW MOVING...AND EFFICIENT RAINFALL
PRODUCERS. SETUP REMAINS SOMEWHAT SIMILAR TO LAST FEW DAYS IN THAT
SEVERAL INGREDIENTS FOR HEAVY RAINFALL LINE UP ACROSS THE PANHANDLES.
MOISTURE PLUME SHIFTING SLIGHTLY WESTWARD THIS MORNING ACROSS NEW
MEXICO...THOUGH UPPER LEVEL FLOW SHIFTING TO BECOME MORE
NORTHWESTERLY RESULTING IN A SETUP FOR CONVECTION TO DRIFT INTO THE
PANHANDLES FROM THE MOUNTAINS. AT THE SURFACE...MOIST UPSLOPE FLOW
WILL CONTINUE TO KEEP A FAIRLY DECENT MOISTURE SOURCE ACROSS ALL OF
THE PANHANDLES. PWAT VALUES RANGE FROM 1.5 TO NEAR 2 INCHES THROUGH
EARLY SUNDAY AS SURFACE FLOW REMAINS SOUTH TO SOUTHEASTERLY. OUTSIDE
OF CONVECTION ARRIVING VIA NORTHWEST FLOW...A FEW INGREDIENTS CAUSE
SOME UNCERTAINTY IN THE COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. LIFTING MECHANISM MAY BE LACKING ACROSS THE AREA AS A
WEAK...LINGERING SURFACE BOUNDARY HAS DRIFTED FURTHER SOUTH. DEBRIS CLOUD
COVER FROM THIS MORNING'S CONVECTION MAY ALSO CONTRIBUTE TO AVAILABLE
INSTABILITY. OVERALL EFFECTIVE SHEAR IS LOW...SO WHILE SEVERE STORMS
ARE NOT EXPECTED A FEW COULD PRODUCE A WIND THREAT. HEAVY RAINFALL
AND THE POTENTIAL FOR FLOODING/FLASH FLOODING IS THE PRIMARY THREAT.
EVEN THOUGH UNCERTAINTY IS LOW IN WHERE EXACTLY STORMS WILL
DEVELOP...ANY THAT DO WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
WILL HAVE SLOW STORM MOTION. HAVE OPTED TO EXTEND THE FLASH FLOOD
WATCH THROUGH SATURDAY MORNING ACROSS THE WESTERN PANHANDLES.
OVERALL SETUP CHANGES LITTLE OVER THE NEXT FEW DAYS WITH UPPER LEVEL
FLOW NORTHWESTERLY AND SURFACE MOISTURE REMAINING IN PLACE. TIMING OF
SHORTWAVE IMPULSES DRIFTING INTO THE AREA...ALONG WITH OROGRAPHICALLY
INDUCED CONVECTION WILL KEEP CHANCES FOR PRECIPITATION ACROSS THE
PANHANDLES. UPPER LEVEL HEIGHTS BEGIN RISING ON SUNDAY NIGHT AND INTO
MONDAY AND HAVE ADJUSTED BLEND POPS AFTER MONDAY TO CONCENTRATE ON
AREAS OF BEST CHANCES...THOUGH THIS WILL LIKELY CHANGE AS FORECAST
CONFIDENCE INCREASES IN EXTENT OF THE UPPER LEVEL RIDGE BUILDING IN
AND DRYING THE AREA OUT FOR A FEW DAYS MIDWEEK.
ELSENHEIMER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
99/03Hazardous weather outlook, Jul 31, 4:08 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 408 AM CDT FRI JUL 31 2015 OKZ001>003-TXZ001>020-312115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 408 AM CDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE WESTERN PANHANDLES. SOME STORMS STRONGER STORMS COULD PRODUCE GUSTY WINDS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH WEDNESDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. SOME STRONGER STORMS COULD PRODUCE GUSTY WINDS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ELSENHEIMER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:23 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Jul 30, 9:22 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Jul 31, 2:39 AM CDT | Special Weather Statement | AMA | Sherman | 51 min |
| Jul 31, 3:46 AM CDT | Special Weather Statement | AMA | Sherman | 44 min |
| Jul 31, 4:10 AM CDT | Areal Flood Advisory | AMA | Dallam | 110 min |
| Jul 31, 5:51 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Jul 31, 5:58 AM CDT | Areal Flood Advisory | AMA | Dallam, Sherman | 3 hr |
| Jul 31, 6:53 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Jul 31, 8:00 AM CDT | Areal Flood Advisory | AMA | Sherman | 3 hr |
| Jul 31, 8:42 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Jul 31, 8:49 AM CDT | Areal Flood Advisory | AMA | Moore, Sherman | 3 hr |
| Jul 31, 9:33 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Hansford, Hutchinson | 3 hr |
| Jul 31, 11:18 AM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.